Anyone know how to deal with taking vicodin and crazy itching

Discussion in 'Fibromyalgia Main Forum' started by ericdinbstn, Nov 17, 2006.

  1. ericdinbstn

    ericdinbstn New Member

    Doc. put me on vicodin for pain. I only take it at night. But, lately I've been itching like crazy when I take it. Does this happen to anyone else? Has anyone found a way to counteract? This happened to me when I was put on Morphene drip after my weight loss surgery, too. It's more annoying than anything else, particularly because the med helps the pain.

    Help.

    Thanks.

    Eric
  2. suzetal

    suzetal New Member

    have you been on it??? I take it.Have been for 4 yrs now.

    The first few weeks it made me itch after that it went away when my body got used to it.

    Sue
  3. CanBrit

    CanBrit Member

    Have you tried taking Benadryl or another antihistamine? Sometimes that can calm the itch.

    I've also used medicated talcom powder (Gold Bond in the States & Canada) which has helped with itching. There's also more reasonable "no name" brands out there are well.

    Regards,

    Eileen
  4. Bruin63

    Bruin63 Member

    Vistiril, sp? My Rhuemy Dr. put me on them the same day I was dx with the FMS.

    It has helped me with other symptoms also.
    sharonk
  5. Catseye

    Catseye Member

    Hi, I switched to vicoprofen instead (has ibuprofen instead of the acetominophen, still with hydrocodone). it's just as good and I used to think that ibuprofen was less hard on the liver. I'm not so sure now about one being better for the liver than the other but it could be acetominophen that is making you itch. karen
  6. ericdinbstn

    ericdinbstn New Member

    Thank you all for your answers. I've tried benadryl. Although, I have to take like 4 of 'em to deal with the itching. I have a doctor's appt. after Thanksgiving, I'll ask him about a change of meds. Because, I now have bad scratches all over my body from the itching.

    Thanks, as always, for the suggestions.
  7. abcanada

    abcanada New Member

    I went to the ER for a migraine, and was given IV morophine. Also after the birth of my last child ( had a postpartum hemmorhage). Both times I itched for 2 days after, and I swear I won't have it again. I also woke up with a very severe migraine the next morn. Try something else. It isn't a good idea to keep something your body doesn't agree with, especially since you're obviously already in discomfort. Take Care, Laura
  8. Exfa

    Exfa New Member

    I read a short paragraph in a magazine just last week talking about how people with FM itch all of the time. I know I do. I only take ultram and guafenisen and I had itching long before I took those 2 pills. The article FMer's have itchy everything....especially during a big flare. So, hope that helps.......just another FM symptom.